have folliculitis and need help in determining if it's bacterial or fungal. I saw my GP who confirmed that I have folliculitis but could not help me any further. She tried to take a sample to do a test, but she was unable to get an adequate sample. She said the bumps are too small and since there is no flaking, she couldn't get a sample.
1) Are there any other tests that can be done?
2) What factors go with each - bacterial versus fungal?
3) Based on the following, tell me what you would guess: The rash looks like acne and is mainly on my right shoulder and inside upper arm. Most bumps are red, a slight few are red with white in the middle. It is constantly spreading (I've had it for 12 days). Every day a couple new bumps will pop up under one breast, my upper back, my belly, both breasts, the left arm, etc. It is now spreading quite heavily up my neck and in the hollow of my throat. This rash started 3 days after I used a heavy shea butter cream on my arms and entire torso, neck and belly. It was the one and only time I used that cream. The rash is extremely itchy. It flares in the shower and when I exercise. I was on day 21 of the first month trying out Yaz when the rash appeared. I am not taking any oral contraceptives now. I have used Metrogel 4 times in the past several months for bacterial vaginosis. Each time, I used it for 5-9 days and had just finished a 9-day course a few days before the rash appeared. Please tell me what you would guess, why and what course of treatment I should take.
My GP did not think it is fungal, but when I asked her why, she only replied "just because fungal is so rare". I know that if it is fungal and I use antibiotics, it could make it worse, so how can I determine the cause??
I don't know why you keep asking why this rash is fungal. Fungal folliculitis is indeed rare, and your description doesn't sound like it. If it is filliculitis, the best approach is to use an antibacterial soap and to apply an over-the-counter antibiotic like bacitracin or neosporin to the spots and also into the nostrils at bedtime to suppress staph germs. Also, make an appointment with a skin doctor who can see you in person, tell you what you have, and recommend appropriate treatment. Further internet research is not likely to help you.
I keep asking why it's fungal? I wonder if you're confusing me with another poster? Would it be possible for you to answer my questions? I even numbered them to help you out.....
1) Are there any other tests that can be done?
2) What factors go with each?
Please remember that people are paying you for your time, you are not answering questions as favors. And if rudeness could be kept to a minimum, it would be greatly appreciated. Thank you.
Just an FYI - once you ask your question - the Dr. doesn't see any comments you make - he sees a different screen than we do. I hate to tell you this but he won't even see your answer to him. Good luck to you. I hope things get better for you God bless.
I have a similar question as yours--whether it is bacterial or yeast folliculitis. I was wondering what you found out. I've asked a couple of questions too on here and have noted that the doc doesn't get real specific with his answers.
When you look up eczema, you will find that it mainly affects baby's and in some cases adults. Somewhere around fifteen percent of people in the united states have some form of it. That includes the baby's. Two percent of eczema patients are adults that get it later in life. This DR would have you believe that eighty percent of the world is affected by it. Look at his responses, All rashes are eczema.
I had, what I thought might be "folliculitis", due to the fact that these weeping, little red water pimple/blisters kept developing on my scalp and progressed to my beard area. .. always around a hair.
What I have since come up with, it appears to be a reaction to my metal dental partials. Try googling "dyshidrosis eczema". (one form associated)
I haven't gotten an appointment with the allergist , yet, but all signs point to the metal dentures and after removing the denture plates, things seem to be getting better.
I think I have finally found a treatment that works for my stubborn body folliculitis: mandelic acid serum and mandelic acid wash. I use a 15% serum by Vivant on my chest and back 2 out of 3 nights, and I use the Vivant mandelic cleanser every morning. 2 nights a week I use Nizoral shampoo, but I really don't think it is the main thing keeping me clear. I stopped using the mandelic while I was out of town, but continued with the Nizoral. The folliculitis came back again. Once I started using the mandelic when I got back home, the folliculitis cleared again. I am almost 100% clear of the folliculitis now - its been almost a year and a half since it has been this clear. I absolutely would recommend mandelic for bacterial or fungal folliculitis (mandelic is both anti-fungal and anti-bacterial). Hope this helps someone!!!!
Yeast folliculitis glows under flourescent light a yellow gree. if your "pimples" glow at the tanning bed then there is a huge likelihood that it is pitysporum folliculitis. Probably did not spell that right. Dermatologists tend to misdiagnose yeast caused folliculitis because the common consensus is that only Aids patients and diabetics get it. I have had mine for 15 years since spending a month as a runaway. It was treated as acne and only got worse. It took dilligent searching for me to discover the UV thing, and as soon as I did it clicked.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.